Alert archive / Indiana / Beach Hazards Statements in 2016

Beach Hazards Statement 11, NWS Chicago, IL

August 30, 2016Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Aug 30, 2016, 3:50 PM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Aug 31, 2016, 7:45 AM CDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2016, 3:50 PM CDT (20:50 UTC)
In effect from
Aug 31, 2016, 7:45 AM CDT
Expired
Sep 2, 2016, 3:31 PM CDT
In force
56 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WHUS43 KLOT 302050
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
350 PM CDT TUE AUG 30 2016

ILZ006-014-INZ001-002-310500-
/O.NEW.KLOT.BH.S.0011.160831T1800Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
350 PM CDT TUE AUG 30 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

MTF
12 follow-up statements
652 
WHUS43 KLOT 310606
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
106 AM CDT WED AUG 31 2016

ILZ006-014-INZ001-002-311415-
/O.CON.KLOT.BH.S.0011.160831T1800Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
106 AM CDT WED AUG 31 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THURSDAY EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

BMD
662 
WHUS43 KLOT 310923
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
423 AM CDT WED AUG 31 2016

ILZ006-014-INZ001-002-311730-
/O.CON.KLOT.BH.S.0011.160831T1800Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
423 AM CDT WED AUG 31 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THURSDAY EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

BMD
557 
WHUS43 KLOT 311245
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
745 AM CDT WED AUG 31 2016

ILZ006-014-INZ001-002-312045-
/O.EXT.KLOT.BH.S.0011.160831T1245Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
745 AM CDT WED AUG 31 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

KJB
248 
WHUS43 KLOT 312038
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 PM CDT WED AUG 31 2016

ILZ006-014-INZ001-002-010445-
/O.CON.KLOT.BH.S.0011.000000T0000Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
338 PM CDT WED AUG 31 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

IZZI
716 
WHUS43 KLOT 312045 CCA
CFWLOT

LAKESHORE HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO IL
345 PM CDT WED AUG 31 2016

ILZ006-014-INZ001-002-010845-
/O.COR.KLOT.BH.S.0011.000000T0000Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
345 PM CDT WED AUG 31 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

IZZI
351 
WHUS43 KLOT 010300
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1000 PM CDT WED AUG 31 2016

ILZ006-014-INZ001-002-011100-
/O.CON.KLOT.BH.S.0011.000000T0000Z-160902T0300Z/
LAKE IL-COOK-LAKE IN-PORTER-
1000 PM CDT WED AUG 31 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

IZZI
231 
WHUS43 KLOT 010915
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
415 AM CDT THU SEP 1 2016

ILZ006-014-INZ001-002-011715-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-160902T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
415 AM CDT THU SEP 1 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

BMD
184 
WHUS43 KLOT 011407
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
907 AM CDT THU SEP 1 2016

ILZ006-014-INZ001-002-012215-
/O.CON.KLOT.BH.S.0011.000000T0000Z-160902T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
907 AM CDT THU SEP 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

KJB
383 
WHUS43 KLOT 012054
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
354 PM CDT THU SEP 1 2016

ILZ006-014-INZ001-002-020900-
/O.CON.KLOT.BH.S.0011.000000T0000Z-160902T0900Z/
LAKE IL-COOK-LAKE IN-PORTER-
354 PM CDT THU SEP 1 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...4 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RATZER
330 
WHUS43 KLOT 020814
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
314 AM CDT FRI SEP 2 2016

ILZ006-014-INZ001-002-021600-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-160902T1600Z/
LAKE IL-COOK-LAKE IN-PORTER-
314 AM CDT FRI SEP 2 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

MTF
424 
WHUS43 KLOT 021520
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1020 AM CDT FRI SEP 2 2016

ILZ006-014-INZ001-002-022100-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-160902T2100Z/
LAKE IL-COOK-LAKE IN-PORTER-
1020 AM CDT FRI SEP 2 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* LOCATION...NORTHEAST ILLINOIS AND NORTHWEST INDIANA BEACHES.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH
PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE
ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RODRIGUEZ
091 
WHUS43 KLOT 022031
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
331 PM CDT FRI SEP 2 2016

ILZ006-014-INZ001-002-022145-
/O.CAN.KLOT.BH.S.0011.000000T0000Z-160902T2100Z/
LAKE IL-COOK-LAKE IN-PORTER-
331 PM CDT FRI SEP 2 2016

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

WAVES CONTINUE TO SUBSIDE ON SOUTHERN LAKE MICHIGAN THIS
AFTERNOON. THEREFORE THE BEACH HAZARDS STATEMENT HAS BEEN
CANCELED. 

$$

RATZER

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 3:00 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 30, 3:00 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
300 PM CDT TUE AUG 30 2016

.SHORT TERM...
241 PM CDT

Through Tonight...

Cloud cover has broken up nicely across much of the area this
afternoon, which has allowed for some INSOLATION and warming
temperatures into the lower 80s. This will likely allow the line
of thunderstorms ongoing across southern WI to build southward
into northern Illinois through the afternoon. While heavy rain
will be likely with this activity, it appears the heaviest rain
producing storms will move quick enough to limit overall rainfall
amounts. For this reason, we have opted to hold off on a flash
flood watch. However, we certainly cannot rule out some isolated
areas of renewed flash flooding over northern IL, especially
given the recent heavy rains. One area of possible concern could
be over Lake and Cook counties in IL, where the storms could
interact with a lake breeze boundary to result in more substantial
localized rain rates. This recently happened in the MKE area
resulting in the issuance of a FFW. This potential will have to be
monitored in the coming hours.

The storms from the disturbance to our southwest really have not
done much recently. However, visible satellite imagery does
indicate that CU have began popping over the southern CWA, so some
additional scattered thunderstorm development is certainly
possible ahead of the main line of storms currently moving towards
far northern IL.

Any storms across the area should dissipate by early
this evening with the loss of INSOLATION. A cold front will move
over the area late tonight into Wednesday. While it is possible
that some scattered showers/storms could develop along this front,
the poor diurnal timing we felt it prudent to limit the chances
for storms tonight. Low clouds do look like a good bet in the wake
of the cold front into Wednesday morning. However, there is also
another chance of fog later tonight, especially as the front is
approaching the area overnight.

KJB

&&

.LONG TERM...
237 PM CDT

Wednesday through Tuesday...

Quite the change in air mass is set to unfold for the latter half
of the week. The transition day will be Wednesday as the cold
front scoots southward. Low chances for showers and some storms
will be found ahead of this front south of I-80 in the morning.
Given the non-favorable time of day, do not expect that great of
coverage of morning rain, so at this time think the flood threat
will remain low, especially with increased cell motions. The
higher dew points should lag the true wind shift, so a secondary
dew point discontinuity might spark a couple showers behind the
front in the early-mid afternoon, again south of I-80.

The cooler air mass will spread in on breezy north-northeast
winds with Wednesday afternoon temperatures peaking in the mid to
upper 70s for many and only lower to mid 70s on Thursday. Wind
gusts of 20 mph are expected during the daytime Wednesday and
Thursday, with 25+ mph more likely closer to the lakefront. A
unidirectional wind component to the lake fetch will quickly build
waves with 4 to 6 ft expected for a good part of the Illinois and
Indiana nearshore by Wednesday afternoon and persisting through
Thursday. The orthogonal wind direction especially along the
Indiana shore supports high confidence in rip currents, with
possibly a bit more marginal conditions up in Lake County,
Illinois.

Lake-induced instability will kick off Meteorological Autumn on
Thursday morning, with likely lake effect clouds into northeast
Illinois and northwest Indiana. These clouds may reach a ways
inland. The projected depth is forecast a tad shallow for
showers, but cannot rule out sprinkles in these setups.

The rex block in the middle of the CONUS and central Canada on
Friday will be slow to ease east, and maybe even slower than
guidance forecasts given the blocked pattern. This allows for a
nice tranquil weekend, with the next chance for storms arriving on
the holiday. Temperatures will gradually moderate with 80s
returning for Saturday.

MTF

&&

.AVIATION...
For the 18Z TAFs...

The main weather concern/challenge will be timing the threat for
another period of thunderstorms with heavy rainfall this
afternoon.

We are currently watching the behavior of an outflow boundary
over southern Wisconsin, which has been spawning showers and
thunderstorms over the past couple hours. This boundary is
expected to continue to shift southward into northern Illinois by
mid afternoon. Given skies are beginning to clear over northern
Illinois, it is expected that instability will build over the next
couple hours to support thunderstorm develop over the area this
afternoon. With this in mind, we have included a tempo for thunder
at the terminals. It looks like the best timing will be after 20Z
for the Chicago area terminals, and after 19Z at KRFD. A period of
very heavy rain with tempo visibilities below 2SM are possible
with this activity. The light and variable winds could also trend
more northeasterly with the storms and outflow later this
afternoon, so I also included this in the tempo group as well.

A cold front will shift over the area by daybreak Wednesday, with
winds becoming north-northeasterly in its wake for Wednesday. It
appears that a period of lower end MVFR CIGS could overspread the
area in the morning before improving by the afternoon.

KJB

&&

.MARINE...
300 PM CDT

A cold front will move down the lake tonight, reaching the
southern tip by early Wednesday morning. Northerly winds behind
this feature will initially gust to 15 to 25 kt, but a
reinforcement in the northerly push should occur Wednesday
afternoon through Thursday. Some gusts to 30 kt could occur in
that time frame. Waves will quickly build behind the frontal
passage. Small craft advisory winds and waves are expected along
the Indiana and a portion of the nearshore areas beginning
Wednesday afternoon. Further north of Wilmette Harbor, small craft
advisory conditions are likely to start there Wednesday night.
Choppy conditions will persist through Thursday followed by high
pressure for the weekend.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014...1 PM Wednesday TO 10
     PM Thursday.

IN...Beach Hazards Statement...INZ001-INZ002...1 PM Wednesday TO 10
     PM Thursday.

LM...Small Craft Advisory...LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...3 PM
     Wednesday TO 10 PM Thursday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 30, 12:01 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CDT TUE AUG 30 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
311715-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1201 PM CDT TUE AUG 30 2016 /101 PM EDT TUE AUG 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED:
  LIMITED THUNDERSTORM RISK.
  ELEVATED FLOODING RISK.

DISCUSSION:

SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE FAVORED THIS AFTERNOON.
AS IN PREVIOUS DAYS, WITH A MOIST AIRMASS IN PLACE AND SLOW STORM
MOVEMENTS, LOCALLY HEAVY RAINFALL IS AGAIN EXPECTED. GUSTY WINDS
ARE ALSO POSSIBLE, BUT GUSTS SHOULD REMAIN LESS THAN 40 MPH.

IN ADDITION...FLOODING IS EXPECTED ALONG PORTIONS OF THE ILLINOIS
AND KANKAKEE RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...
  LIMITED THUNDERSTORM RISK.
  HIGH SWIM RISK.
THURSDAY...
  HIGH SWIM RISK.
SUNDAY NIGHT AND MONDAY...
  LIMITED THUNDERSTORM RISK.

IN ADDITION...FLOODING WILL CONTINUE ALONG PORTIONS OF THE
ILLINOIS AND KANKAKEE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...THOUGH
REPORTS OF RAINFALL MEASUREMENTS OR FLOODING ARE APPRECIATED.

GENERAL STORM MOTION OF THE DAY:

MOVING SOUTHEAST AT 15 MPH.

&&

LMZ740>745-311715-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1201 PM CDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED WEDNESDAY
INTO THURSDAY.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY INTO
MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-311715-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1201 PM CDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS LAKE MICHIGAN ON SUNDAY AND
MONDAY.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 30, 12:05 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1205 PM CDT TUE AUG 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     FLOOD            4 NE TROY GROVE         41.50N 89.02W
08/30/2016                   LA SALLE           IL   BROADCAST MEDIA

            IN TRIUMPH IL THERE IS STANDING WATER ACROSS
            APPROXIMATELY ONE THIRD OF THE TOWNS ROADS.

&&

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 10:00 PM CDTAreal Flood WarningLOTBoone, DeKalb, McHenry12 hr
Aug 30, 2:12 AM CDTAreal Flood WarningLOTOgle6 hr
Aug 30, 8:39 AM CDTAreal Flood WarningLOTDeKalb, LaSalle, Lee9 hr
Aug 30, 3:14 PM CDTSmall Craft AdvisoryLOT71 hr

Nearby

Beach Hazards Statements in Indiana, 2016Beach Hazards Statements in Illinois, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.